Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 92, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 27, 2013, 5:37 PM EDT for 4 counties in South Carolina. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 5:37 PM EDT (21:37 UTC)
- Expired
- Jun 27, 2013, 6:45 PM EDT
- In force
- 68 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 13 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:18 PM EDT | TSTM WND GST 50 | Sheldon, SC | ESTIMATED 45 TO 50 MPH WIND GUSTS AND PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2507 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WUUS52 KCHS 272137 SVRCHS SCC013-029-049-053-272245- /O.NEW.KCHS.SV.W.0092.130627T2137Z-130627T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 537 PM EDT THU JUN 27 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 645 PM EDT * AT 538 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR PINELAND...MOVING NORTHEAST AT 25 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... * SOME LOCATIONS IN THE WARNING INCLUDE... PINELAND...TARBORO...GILLISONVILLE...GRAYS...COOSAWHATCHIE... ALMEDA...MCPHERSONVILLE...CUMMINGS...EARLY BRANCH... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3298 8087 3262 8059 3250 8119 3267 8127 TIME...MOT...LOC 2138Z 247DEG 20KT 3258 8111 $$
4 follow-up statements
762 WWUS52 KCHS 272152 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EDT THU JUN 27 2013 SCC013-029-049-053-272245- /O.CON.KCHS.SV.W.0092.000000T0000Z-130627T2245Z/ HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC- 552 PM EDT THU JUN 27 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR PORTIONS OF HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR GILLISONVILLE...MOVING NORTHEAST AT 25 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA INTERSECTION...ALMEDA...COOSAWHATCHIE...CUMMINGS...EARLY BRANCH... GARDENS CORNER...GILLISONVILLE...GRAYS...HENDERSONVILLE... ISLANDTON...MCPHERSONVILLE...POCOTALIGO...SHELDON...WHITE HALL AND YEMASSEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3252 8113 3274 8117 3298 8087 3262 8059 TIME...MOT...LOC 2152Z 247DEG 20KT 3261 8104 $$
648 WWUS52 KCHS 272206 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 606 PM EDT THU JUN 27 2013 SCC013-029-049-053-272245- /O.CON.KCHS.SV.W.0092.000000T0000Z-130627T2245Z/ HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC- 606 PM EDT THU JUN 27 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR PORTIONS OF HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES... AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR KRESS...MOVING NORTHEAST AT 25 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3275 8109 3291 8082 3262 8059 3252 8111 TIME...MOT...LOC 2207Z 247DEG 20KT 3265 8091 $$
829 WWUS52 KCHS 272222 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 622 PM EDT THU JUN 27 2013 SCC049-053-272233- /O.CAN.KCHS.SV.W.0092.000000T0000Z-130627T2245Z/ HAMPTON SC-JASPER SC- 622 PM EDT THU JUN 27 2013 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON AND JASPER COUNTIES HAS BEEN CANCELLED... LAT...LON 3284 8084 3286 8078 3262 8059 3258 8079 TIME...MOT...LOC 2223Z 247DEG 20KT 3268 8081 $$ SCC013-029-272245- /O.CON.KCHS.SV.W.0092.000000T0000Z-130627T2245Z/ COLLETON SC-BEAUFORT SC- 622 PM EDT THU JUN 27 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR PORTIONS OF COLLETON AND BEAUFORT COUNTIES... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR SALKEHATCHIE...MOVING NORTHEAST AT 25 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDENS CORNER...HENDERSONVILLE...SHELDON AND WHITE HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3284 8084 3286 8078 3262 8059 3258 8079 TIME...MOT...LOC 2223Z 247DEG 20KT 3268 8081 $$
224 WWUS52 KCHS 272239 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 639 PM EDT THU JUN 27 2013 SCC013-029-272249- /O.EXP.KCHS.SV.W.0092.000000T0000Z-130627T2245Z/ COLLETON SC-BEAUFORT SC- 639 PM EDT THU JUN 27 2013 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON AND BEAUFORT COUNTIES WILL EXPIRE AT 645 PM EDT... AT 639 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT... THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3284 8084 3286 8078 3262 8059 3258 8079 TIME...MOT...LOC 2239Z 247DEG 20KT 3271 8071 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:17 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 27, 4:17 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT THU JUN 27 2013 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH FRIDAY...THEN STALL AND EVENTUALLY DISSIPATE BEFORE REACHING THE AREA OVER THE WEEKEND. OTHERWISE...ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AN UPPER LEVEL TROUGH AND ASSOCIATED VORT MAX WILL CONTINUE TO TRACK EAST AND CROSS THROUGH THE FORECAST AREA THIS EVENING. AT THE SAME TIME...SURFACE LOW PRESSURE WILL STRENGTHEN INLAND. SHOWERS AND THUNDERSTORMS HAD DEVELOPED BY LATE AFTERNOON...AND EXPECTING COVERAGE TO INCREASE FROM THE WEST TOWARDS THE EVENING. PRECIPITABLE WATER VALUES AROUND 2 INCHES...CAPE VALUES AROUND 3000 J/KG...AND GOOD FORCING FROM THE SHORTWAVE COULD SUPPORT A FEW SEVERE STORMS THIS EVENING. SPC HAS RECENTLY EXPANDED THE SLIGHT RISK TO INCLUDE ALMOST THE ENTIRE FORECAST AREA...JUST CLIPPING MCINTOSH COUNTY IN GA. PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...SEEING DCAPE VALUES BETWEEN 800 AND 1000 J/KG AND STEEP LOW LEVEL LAPSE RATES. LARGE HAIL WILL ALSO BE POSSIBLE IN STRONGER UPDRAFTS... HOWEVER WET BULB ZERO HEIGHTS AROUND 13 KFT ARE A LITTLE HIGH. CONTINUED LIKELY POPS THIS EVENING THEN GRADUALLY DECREASING THROUGH THE OVERNIGHT PERIOD. TEMPERATURES TONIGHT WILL BE A COUPLE DEGREES HIGHER THAN NORMAL...WITH LOWS RANGING FROM THE MIDDLE 70S INLAND...TO THE UPPER 80S TOWARDS THE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY AND FRIDAY NIGHT...ATLANTIC HIGH PRESSURE WILL CONTINUE TO RETREAT EAST WHILE A LARGE UPPER LVL TROUGH POSITIONED OVER THE GREAT LAKES REGION BEGINS TO DIG TOWARDS THE SOUTHEASTERN UNITED STATES. THE MORNING SHOULD START OFF RELATIVELY DRY COMPARED TO PREVIOUS DAYS...ESPECIALLY WITH WEAK NEGATIVE VORTICITY ADVECTION AND A WESTERLY FLOW ANTICIPATED OVER THE FORECAST AREA...THUS WILL MAINTAIN PRECIP CAP OF 20-30 POPS OVER THE AREA WITH THE GREATEST COVERAGE ALONG THE COAST. CHANCES OF SHOWERS AND/OR THUNDERSTORMS SHOULD THEN INCREASE LATE MORNING INTO THE AFTERNOON AS A WEAK COLD FRONT ASSOCIATED WITH THE GREAT LAKES LOW EXTENDS SOUTHWARD ALONG THE MIDLANDS AND PROMOTES SUFFICIENT UPLIFT. CAN NOT RULE OUT AN ISOLATED STRONGER PULSE TYPE STORM OR TWO WHILE SFC HEATING AND INCREASING MOISTURE RESULT IN SBCAPES APPROACHING 2500-3000 J/KG. A FEW THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL GIVEN PWATS OF 1.5 TO 2.0 INCHES. OVERALL HIGH TEMPS WILL RANGE FROM LOW/MID 90S...HIGHEST INLAND. COVERAGE OF SHOWERS/THUNDERSTORMS SHOULD EXPAND INLAND FRIDAY NIGHT AS MOISTURE AND LOW LVL WINDS GRADUALLY INCREASE AHEAD OF THE DIGGING TROUGH TO OUR NORTH. HAVE THEREFORE INCREASED POPS TO 30-50 OVER INLAND AREAS THROUGH MIDNIGHT BEFORE CAPPING THEM AT 40 THROUGH THE REST OF THE NIGHT. OVERNIGHT LOWS SHOULD BE MILD WITH SOUTHWEST FLOW IN PLACE...IN THE MID/UPPER 70S. SATURDAY AND SUNDAY...MODELS CONTINUE TO SUGGEST DEEPENING MOISTURE AND INCREASING ISENTROPIC ASCENT AHEAD OF A STALLING OR DISSIPATING COLD FRONT LATE THIS WEEKEND. THIS SHOULD RESULT IN A WET PERIOD OF WEATHER AS WEAK WAVES OF ENERGY PASS OVER THE FORECAST AREA WHILE THE MID/UPPER LVL TROUGH CURRENTLY POSITIONED OVER THE GREAT LAKES REGION CONTINUES TO DIG TOWARDS THE SOUTHEAST. TRENDS ARE ALSO FAVORING A PERIOD OF HEAVY RAINFALL GIVEN PWATS OF 2 TO 2.5 INCHES AND INCREASING DIVERGENT FLOW ALOFT ASSOCIATED WITH AN H25 JET. HAVE THEREFORE INCREASED POPS TO 60-70 EACH DAY...WITH GREATEST COVERAGE OF SHOWERS AND/OR THUNDERSTORMS ANTICIPATED SATURDAY AFTERNOON THROUGH THE EVENING WHEN A H5 SHORTWAVE PASSES OVER THE AREA. OVERALL HIGH TEMPS ARE EXPECTED TO BE A FEW DEGREES COOLER THAN PREVIOUS DAYS GIVEN THE COVERAGE OF SHOWER/THUNDERSTORM ACTIVITY AND MOSTLY CLOUDY SKIES. HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO AROUND 90 EACH DAY...HIGHEST OVER INLAND GEORGIA. OVERNIGHT LOWS SHOULD RANGE IN THE LOW TO MID 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT WITH THE DEPICTION OF AN ANOMALOUS UPPER LEVEL PATTERN THROUGH MUCH OF THE LONG TERM PERIOD WHICH SHOULD BRING UNSETTLED CONDITIONS TO THE REGION. A DEEP UPPER LEVEL TROUGH WILL PREVAIL OVER THE CENTRAL U.S. THROUGH MID-WEEK... WITH STRONG UPPER LEVEL RIDGING IN PLACE OVER THE WESTERN ATLANTIC. THE RESULT WILL BE A THE CONTINUED ADVECTION OF DEEP MOISTURE FROM THE GULF OVER THE REGION AND THE FORECAST WILL GENERALLY SHOW A 40-50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...DIMINISHING A BIT AT NIGHT WITH THE LOSS OF DIURNAL HEATING. THERE IS SOME INDICATIONS THAT THIS PATTERN COULD BEGIN TO TRANSITION TO A MORE TYPICAL SUMMERTIME PATTERN BY THE END OF THE LONG TERM PERIOD AS THE UPPER TROUGH ERODES AND THE ATLANTIC RIDGE EXPANDS OVER THE SOUTHEAST STATES POSSIBLY RESULTING IN LOWER SHOWER/THUNDERSTORM CHANCES BY THURSDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... EXPECT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO IMPACT THE TERMINALS THROUGH THE AFTERNOON INTO THE EVENING...THUS HAVE CONTINUED VCTS. AMENDMENTS WILL LIKELY BE NEEDED AS TRENDS EVOLVE FURTHER. BRIEF PERIODS OF REDUCED VSBYS/CIGS POSSIBLE WITHIN HEAVIER RAINFALL. MODELS DO HINT AT DEVELOPMENT BETWEEN THE 00-06Z TIME FRAME...SO HAVE DECIDED TO INCLUDE VCSH WITH THIS ISSUANCE. EXTENDED AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN CEILINGS AND/OR VISIBILITIES POSSIBLE. && .MARINE... TONIGHT...A TIGHTENED PRESSURE GRADIENT AS A RESULT OF A STRENGTHENING SURFACE TROUGH INLAND WILL LEAD TO WINDS NEARING SCA CRITERIA OVERNIGHT. OCCASIONAL GUSTS UP TO 25 KT WILL BE POSSIBLE MAINLY IN THE NEARSHORE SC WATERS AND OUTER GA WATERS...HOWEVER GUSTS SHOULD NOT BE FREQUENT ENOUGH TO WARRANT AN ADVISORY AT THIS TIME. SEAS GENERALLY 3 TO 5 FEET...HIGHEST IN THE OUTER WATERS. FRIDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL REMAIN EAST OF THE COASTAL WATERS INTO EARLY NEXT WEEK WHILE A TROUGH OF LOW PRESSURE BECOMES POSITIONED INLAND. THIS WILL RESULT IN A TIGHTENED PRESSURE GRADIENT OVER ALL WATERS...WITH WINDS AND SEAS APPROACHING SMALL CRAFT ADVISORY THRESHOLDS FOR NORTHERN SC WATERS AND OUTER GEORGIA WATERS. SHOULD TRENDS CONTINUE A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR WATERS ALONG CHARLESTON COUNTY AND WATERS BEYOND 20 NM FROM THE COAST OF SOUTHEAST GEORGIA...ESPECIALLY AS 1000MB GEOSTROPHIC WINDS APPROACH 35 KTS FRIDAY EVENING INTO SATURDAY. CONDITIONS COULD REMAIN CLOSE TO SMALL CRAFT ADVISORY LEVELS INTO EARLY NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...ECT SHORT TERM...DPB LONG TERM...JAQ AVIATION...ECT MARINE...DPB/ECT
Hazardous weather outlook, Jun 27, 4:22 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 422 PM EDT THU JUN 27 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-281200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 422 PM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS EARLY THIS EVENING ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MOST THUNDERSTORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jun 27, 4:32 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT THU JUN 27 2013
GAZ100-114>116-137-138-272100-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
432 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...LIBERTY...BRYAN AND LONG COUNTIES THROUGH 500 PM EDT...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CLAXTON TO
ALTAMAHA...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLAXTON...HUGHLAND...DAISY...MENDES...JENNIE...TISON...MIDWAY...
GLENNVILLE...REKA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3197 8222 3219 8197 3220 8157 3178 8198
3180 8201 3182 8202 3182 8204 3186 8212
3189 8211 3189 8213 3190 8214 3190 8219
3191 8223
TIME...MOT...LOC 2032Z 271DEG 19KT 3216 8188 3192 8217Local storm report, Jun 27, 4:40 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 4 S PULASKI 32.33N 81.96W
06/27/2013 CANDLER GA 911 CALL CENTER
TREE DOWN ACROSS EXCELSIOR CHURCH ROAD NEAR INTERSTATE
16.
&&
EVENT NUMBER CHS1300566
VBLocal storm report, Jun 27, 4:55 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 2 ESE REGISTER 32.36N 81.85W
06/27/2013 BULLOCH GA FIRE DEPT/RESCUE
TREE DOWN ON OLD REGISTER WAY.
&&
EVENT NUMBER CHS1300567
VBLocal storm report, Jun 27, 5:05 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 2 ESE GEORGIA SOUTHERN 32.40N 81.75W
06/27/2013 BULLOCH GA FIRE DEPT/RESCUE
TREE DOWN ON BURKHALTER ROAD.
&&
EVENT NUMBER CHS1300568
VBSpecial weather statement, Jun 27, 5:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT THU JUN 27 2013
GAZ088-100-101-116-SCZ042-047-272145-
BULLOCH-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND JASPER-SCREVEN-
510 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON...BRYAN AND JASPER COUNTIES THROUGH 545 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OAKY TO TUSCULUM
TO BAY...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
IVANHOE...OAKY...SHIRLEY...OLNEY...BRIGHTON...SPRINGFIELD...COSBY...
GARNETT...ROBERTVILLE...DE LOACH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3272 8114 3237 8102 3211 8139 3216 8173
3244 8152 3268 8143
TIME...MOT...LOC 2111Z 282DEG 24KT 3258 8136 3240 8135
3219 8156Special weather statement, Jun 27, 5:23 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUN 27 2013
GAZ116>119-138-272215-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-
523 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 615 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES WEST OF
I-16/I-95 INTERCHANGE TO TRINITY TO GUM BRANCH...MOVING EAST AT 30
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TRINITY...GUM BRANCH...MIDCOAST REGL AIRPORT...MILL CREEK...LIBERTY
REGIONAL MEDICAL CENTER...WILDWOOD...I-16/I-95 INTERCHANGE...
MCINTOSH...RICHMOND HILL...DANIEL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8150 3211 8140 3210 8139 3211 8138
3207 8102 3189 8114 3172 8147 3184 8173
3188 8177
TIME...MOT...LOC 2124Z 283DEG 26KT 3211 8144 3197 8152
3186 8172The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:12 AM EDT | Special Marine Warning | CHS | 63 min | |
| Jun 27, 1:05 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
| Jun 27, 2:24 PM EDT | Special Weather Statement | CHS | Charleston | 51 min |
| Jun 27, 2:42 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 63 min |
| Jun 27, 2:53 PM EDT | Special Marine Warning | CHS | 67 min | |
| Jun 27, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 60 min |
| Jun 27, 5:46 PM EDT | Special Marine Warning | CHS | 119 min | |
| Jun 27, 6:36 PM EDT | Special Weather Statement | CHS | Colleton | 24 min |
| Jun 27, 6:49 PM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| Jun 27, 7:05 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 55 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.